Alert archive / Missouri / Freeze Warnings in 2020
Freeze Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 17, 2020, 10:54 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 18, 2020, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2020, 10:54 AM CDT (15:54 UTC)
- In effect from
- Apr 18, 2020, 1:00 AM CDT
- Expired
- Apr 18, 2020, 9:01 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 17, 6:05 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 17, 6:05 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 605 AM CDT Fri Apr 17 2020 ...12Z Aviation Update... .SHORT TERM...(Today through Saturday) Issued at 245 AM CDT Fri Apr 17 2020 Early this morning, scattered showers with isolated embedded thunderstorms were located mainly along and directly behind a cold front extending from southeast Kansas and western Missouri into central Missouri. Elevated instability is very limited, so most areas shouldn't see convection this morning as only a few occasional lightning strikes at best are expected. The rain showers will continue to move east across the remainder of the area this morning before exiting to our east by the afternoon. Colder air will be ushered in behind the cold front today as cloud cover and breezy northwesterly winds limit afternoon highs to the upper 40s to low 50s. The center of a high pressure system will then slide over the region by tonight into Saturday morning. As a result, skies will clear out and winds will become light, which will allow for a good radiational cooling set up. This will lead to low temperatures around 30 degrees and wind chills in the mid 20s early Saturday morning. A widespread frost will be likely, with a frost or freeze headline likely needed for Saturday morning. After the cold start to the morning, Saturday will shape up to be a pleasant spring day as the high pressure slowly shifts to our east. This will lead to southerly winds, which will combine with ample sunshine to raise afternoon highs into the low to mid 60s. .LONG TERM...(Saturday Night through Thursday) Issued at 245 AM CDT Fri Apr 17 2020 Our next rain-producing system arrives on Saturday night through Sunday afternoon as a shortwave impulse moves across the south- central CONUS. Instability looks slightly higher with this system but still relatively low, and short to mid range model guidance generally agrees on the low pressure center tracking primarily south of our area across the lower Mississippi Valley. As a result, the better instability and forcing will be to our south, leaving the best chances for scattered thunderstorms across our southwest and southern Missouri counties. No severe weather is expected. The main story for next week will be a gradual warming trend with high temperatures climbing into the upper 60s to mid 70s for Monday through Friday as we see height rises aloft ahead of an upper level ridge over the western CONUS. No frost/freeze concerns are expected during next week as lows generally remain in the 40s into 50s. Mid range model guidance does hint at a potentially active pattern mid to late next week as additional shortwave energy embedded in the southern jet stream slides across the lower Mississippi Valley. This may produce a somewhat wet and stormy period for Wednesday and Thursday depending on where exactly the accompanying surface low pressure center tracks underneath the shortwave trough. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 604 AM CDT Fri Apr 17 2020 Ceilings will continue to lower throughout the morning behind the cold front, which has already moved through JLN and SGF where winds are now northwesterly. Shower chances have primarily moved east of the TAF sites, thus they have not been included in the TAF. Should see ceilings drop into the IFR category around 13-14Z and persist through around midday before improving back to VFR conditions by the late afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Rothstein
Hazardous weather outlook, Apr 17, 6:43 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 643 AM CDT Fri Apr 17 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 643 AM CDT Fri Apr 17 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Significant frost risk. DISCUSSION... Isolated to scattered showers will linger this morning as a cold front moves through the area. Widespread frost is expected tonight into early Saturday morning as temperatures dip into the low 30s with a clearing sky and light wind. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional scattered showers and thunderstorms are possible Saturday night into Sunday. No severe weather is expected. A storm system will also impact the region for the middle to later part of next week with the potential for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:54 AM CDT | Frost Advisory | SGF | Dent, Oregon, Shannon | 22 hr |
Nearby
Freeze Warnings in Missouri, 2020Freeze Warnings in Kansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.